Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sinusitis
Feb 6, 2005

I have HIV with T cell count 490 and cd4 is undectable, presently taking Trizivir, Sustiva and Fluconozole( 3x week). For the past 3 1/2 years I been experiencing symptom identified by my DR. as chronic sinusitis. I have been complaining of post nasal drip, nasal congestion,h/a,sinus pressure and now sneezing coughing. When I take a Z pak I feel better for about couple a weeks to a few months before it returns. My occupation is truck driving, I am unable to drive safely in this state. I stopped working 6 months ago d/t fatigue. I have no energy to even look for a new job. For the past 3 years I have been fighting with fatigue, insomnia and impotence. I try and push my self to exercise and weightlift, but lately I'm exhasted. Is this a side effect of HIV or my medication regimen. What can I do? My doctor states there is no infection and does not want to continue to give me antibiotic prescription. She suggest taking anti histamines and nasal sprays, I'm tried of feeling like crap every day! can you help?

Response from Dr. Henry

Chronic sinus complaints are very common even in the general population and can be tough to define the cause and treatment. Often there may be an allergic component so having a clean room to sleep in with a quality air filter and humidification can help. Seeing an ENT doc and/or allergist helps some patients. Fatigue, impotence and insomnia are all very different issues. Seeing if you have a sleep disturbance and any hormonal deficiencies might be worthwhile. Sustiva can cause some patients to have chronic sleep disturbances. Stress and mental heath issues can also contribute to many symptoms you describe so a full mental health evaluation may be useful as well. KH



Previous
tooth decay
Next
Could Sustiva Viramune class be causing lipo issues?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement